Jump to content
CrazyBoards.org

Effexor Withdrawal


Recommended Posts

I could really use some advice/encouragement right now.  I'm currently on day 3 without any Effexor, having weaned down from 150mg.  I'm having the worst dizziness/zaps it's driving me absolutely crazy! I've got other symptoms too (primarily GI), but they are tolerable, but the dizziness is awful.  I feel like the room is constantly spinning, and everytime I shift my viewpoint even a little I practically fall over.  Also, I seem to be having visual disturbances, seeing little black spots and having blackness creep in from the top and bottom of my visual field.

please someone tell me this won't last too long.  I'm on a short-term disability leave right now because I've had these problems before with SSRI withdrawal so my doctor thought it would be a good idea (plus I've been having terrible anxiety issues) but I'm so afraid it's not going to go away.

Also, has anyone tried Benadryl to combat the dizziness? I read somewhere that it can help, but that taken within a period of time close to taking Effexor can potentially cause heart problems.  Anyone know? Or have any other suggestions? Unfortunately, right now I'm only under the care of a GP who doesnt' believe these drugs really cause withdrawal problems (of course) ... he gave me some Serax in case I had anxiety from the withdrawal but nothing for the other symptoms.

Thanks,

Kelly

Link to comment
Share on other sites

Taking benadryl shouldn't be a problem, as I called my pdoc while flippin' out after he refused to refill my xanax.  He had me take 4 tsp benadryl to get to sleep.  But that was for anxiety, not dizziness.......so I don't know if it's effective, but I do know you can take it while on effexor.

As for your zaps.....I never experienced them, which was only fair, since effexor never helped me, either.  I came down from 225mg over a 5-week period, my last week was a 37.5mg every other day.  Did you come down slowly?  If not, you may want to take another 37.5mg today, another one the day after tomorrow, etc.  If you are out of capsules, your doc should spot you some free samples to help you wean for an extra week.

Or you can tough it out.  From what I've heard, the zaps won't last for too many more days.  Good luck!

Link to comment
Share on other sites

I don't know about Effexor, but I'm withdrawing from Cymbalta right now. I've been having the brain zaps/dizziness for three weeks so far. I read somewhere else that it can take up to 6 weeks. I hope that's not the case, but my symptoms show no signs of lessening at the moment. I'm about ready to start the med again just to get some peace.

Good luck.

Link to comment
Share on other sites

Effexor withdrawal can be utterly awful. I tapered down last November and December. Christmas Eve was my first day of no Effexor whatsoever. Could have planned that better...lol...  Benedryl didn't help me a bit. I had to be very careful not to move my head too fast or I not only got the lovely brain shiver, but the big depth charge headache thump, too.

FWIW, if you can talk your doc into giving you a few 20 mg doses of prozac, it's supposed to help ease the transition off Effexor, because of its long half life.

And, unfortunately, yes, it was about six weeks in all for the last of the withdrawal effects of Effexor to become just another bad memory. It does taper off though.

Good luck and hang in.

Greeny

Link to comment
Share on other sites

I think today was day 5. I didn't take any of the Dramamine stuff and while I am still rather foggy, very tired and getting the wierd waves in the ears thing, I feel better!

The wave things come and go in time as well as intensity. Tonight, I was able to swing a bit on the porch swing (unfortunately not the old house, hanging from the ceiling, nostaligia scene type porch swing), and I could/can whip my head around and only occasionally will it trigger the wave things.

Hope you have the same luck!

Ruins

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...